Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 104, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Dec 28, 2024, 8:48 PM CST for Saint Charles Parish, Saint John the Baptist Parish, Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2024, 8:48 PM CST (02:48 UTC)
- Expired
- Dec 28, 2024, 10:51 PM CST
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Saint Charles Parish, LA, Saint John the Baptist Parish, LA
The radar
The Hammond radar (KHDC), 56 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 2.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 513 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 19.4
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 28, 3:57 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Dec 28, 3:57 PM CST, 4 hours 51 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 357 PM CST Sat Dec 28 2024 ...New SHORT TERM, LONG TERM, AVIATION, MARINE... .SHORT TERM... (This evening through Sunday night) Issued at 312 PM CST Sat Dec 28 2024 A regional outbreak of severe weather still seems to be on track this afternoon and evening as the upper-level impulse ejects over east-central Texas. The low-level jet is currently intensifying as the surface low deepens over the ArkLaTex region. The 40-45kt low-level jet has increased shear values over the area to 200-300 0-1 and 0-3km SRH. This, coupled with modest MLCAPE of 2000-2500 j/kg, poses a significant severe weather threat across our area, particularly the northern half of it. We cold see multiple rounds of convection due to confluence bands ahead of the main front. Any supercell that can mature in this environment north of I-12 will be capable of all severe hazards, even strong, long-track tornadoes. The last round of severe weather will be associated with the main front, and that should get through the area around 2-3am. Once the front comes through, a surface high filters into the area and dry air takes over. This will cause more pleasant and clear conditions on Sunday. && .LONG TERM... (Monday through Friday night) Issued at 312 PM CST Sat Dec 28 2024 The next shortwave looks to move across the central CONUS during the day Monday, giving us back onshore flow and heating up back up. That impulse looks to throw another reinforcing front down. Limited moisture ahead of it will cause only isolated showers along it on Tuesday. Behind the front, colder air and a surface high filter into the area, causing more benign conditions behind it. && .AVIATION... (18Z TAFS) Issued at 312 PM CST Sat Dec 28 2024 Multiple rounds of convection is on the table this evening as an upper-level disturbance traverses the lower MS Valley. The last of the convection is expected to be after 3am. Behind it, low ceilings and vis will be an issue with the low-level convergence. That should mix out shortly after sunrise as drier air and high pressure filter in behind the front. && .MARINE... Issued at 312 PM CST Sat Dec 28 2024 Moderate onshore flow will continue through the evening and night as well as periods of showers and thunderstorms in association with an upper-level impulse over Texas. Its associated front will sweep through the waters late tonight, and a return to more benign conditions takes over behind it as a surface high pressure filters in. && .PRELIMINARY POINT TEMPS/POPS... MCB 54 66 47 69 / 100 0 0 0 BTR 57 71 51 74 / 90 0 0 0 ASD 57 72 49 70 / 90 0 0 0 MSY 58 71 53 71 / 90 0 0 0 GPT 58 70 49 68 / 90 10 0 0 PQL 59 75 48 72 / 90 10 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. && SHORT TERM...JZ LONG TERM....JZ AVIATION...JZ MARINE...JZ
In the hours before
Local storm report, Dec 28, 7:45 PM CST, 1 hour 3 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
745 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM Tstm Wnd Dmg 1 ESE Woodville 31.10N 91.28W
12/28/2024 Wilkinson MS Emergency Mngr
Trees down in Woodville and Centreville and
along Highway 24 E. Trees also reported down
on roads in the western part of the county.
Power out across the county.
&&
PGLocal storm report, Dec 28, 7:59 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
759 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM Tstm Wnd Dmg St. Francisville 30.79N 91.38W
12/28/2024 West Feliciana LA Emergency Mngr
Trees and power lines reported down across
the entire parish. Multiple roads blocked by
trees. No injuries or structural damage.
&&
PGSpecial weather statement, Dec 28, 8:01 PM CST, 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
801 PM CST Sat Dec 28 2024
LAZ046-056>060-065-084>086-290245-
St. Charles LA-Iberville LA-Upper Terrebonne LA-
Southern Livingston LA-Western Ascension LA-Assumption LA-
St. John The Baptist LA-St. James LA-Upper Lafourche LA-
Eastern Ascension LA-
801 PM CST Sat Dec 28 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. JOHN THE BAPTIST,
ASCENSION, ST. JAMES, NORTHWESTERN ST. CHARLES, NORTH CENTRAL
TERREBONNE, SOUTHEASTERN LIVINGSTON, SOUTHEASTERN IBERVILLE,
NORTHWESTERN LAFOURCHE AND ASSUMPTION PARISHES THROUGH 845 PM CST
...
At 800 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing funnel clouds along a line
extending from 8 miles south of Springfield to near Pierre Part.
Movement was east at 30 mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Thibodaux, Gonzales, Donaldsonville, Napoleonville, Reserve,
Hahnville, Laplace, Gramercy, Lutcher, Sorrento, French Settlement,
Schriever, Montz, Garyville, Supreme, Chackbay, Whitehall, Killona,
Norco, and Edgard.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 179 and 218.
Interstate 55 in Louisiana between mile markers 1 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in New Orleans.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana. A Tornado Watch also remains in effect until 200 AM CST
for southeastern Louisiana.
&&
LAT...LON 3004 9123 3039 9065 3034 9047 3029 9054
3020 9055 3021 9048 3029 9042 3029 9029
3018 9039 3010 9037 3006 9026 2964 9085
2978 9110 2983 9111 2985 9118 2997 9126
TIME...MOT...LOC 0200Z 283DEG 26KT 3031 9056 2995 9113
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSLocal storm report, Dec 28, 8:02 PM CST, 46 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
802 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Tstm Wnd Dmg 5 WSW Magnolia 31.11N 90.54W
12/28/2024 Pike MS Emergency Mngr
Half of the roof was ripped off a house on
Church Rd. outside of Magnolia.
&&
PGSpecial weather statement, Dec 28, 8:10 PM CST, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
810 PM CST Sat Dec 28 2024
LAZ039-076-079>082-MSZ077-083-086-290245-
Washington LA-Southeast St. Tammany LA-Central Tangipahoa LA-
Lower Tangipahoa LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-Northern Hancock MS-Southern Hancock MS-
Pearl River MS-
810 PM CST Sat Dec 28 2024
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ST. TAMMANY,
SOUTHEASTERN TANGIPAHOA AND EASTERN WASHINGTON PARISHES, HANCOCK AND
PEARL RIVER COUNTIES THROUGH 845 PM CST
...
At 810 PM CST, Doppler radar was tracking strong thunderstorms
capable of producing funnel clouds along a line extending from near
Varnado to 10 miles southeast of Ponchatoula. Movement was east at 30
mph.
HAZARD...Funnel clouds, wind gusts up to 50 mph, and half inch hail.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Slidell, Bogalusa, Picayune, Covington, Poplarville, Pearl River,
Abita Springs, Varnado, Madisonville, Folsom, Sun, Kiln, Pearlington,
Enon, Lacombe, Crossroads, Stennis Space Center, Robert, Bush, and
Mcneil.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 259 and 273.
Interstate 10 in Mississippi between mile markers 1 and 13.
Interstate 12 between mile markers 46 and 84.
Interstate 55 in Louisiana between mile markers 16 and 23.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CST for southeastern
Louisiana...and southern Mississippi. A Tornado Watch also remains in
effect until 200 AM CST for southeastern Louisiana...and southern
Mississippi.
&&
LAT...LON 3057 8934 3016 8949 3013 8959 3014 8964
3017 8968 3016 8976 3022 8987 3024 8999
3030 9003 3036 9019 3027 9029 3028 9032
3030 9031 3029 9047 3032 9049 3100 8997
3101 8950 3098 8943 3101 8942 3101 8935
TIME...MOT...LOC 0210Z 276DEG 27KT 3093 8976 3034 9032
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
TJSLocal storm report, Dec 28, 8:13 PM CST, 35 minutes before
Preliminary Local Storm Report
National Weather Service New Orleans LA
813 PM CST Sat Dec 28 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM Tstm Wnd Dmg Liberty 31.16N 90.80W
12/28/2024 Amite MS Law Enforcement
Multiple trees down on Mississippi Highway
24 between Liberty and McComb.
&&
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 6:07 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Pointe Coupee, Saint Helena, Tangipahoa and 2 more | 38 min |
| Dec 28, 6:24 PM CST | Tornado Warning | LIX | East Feliciana, Saint Helena, Tangipahoa, Washington | 51 min |
| Dec 28, 6:43 PM CST | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Livingston, Saint Helena, Tangipahoa, Washington | 47 min |
| Dec 28, 6:59 PM CST | Tornado Warning | LIX | East Baton Rouge, Livingston | 11 min |
| Dec 28, 7:14 PM CST | Tornado Warning | LIX | Tangipahoa, Washington | 46 min |
| Dec 28, 7:17 PM CST | Severe Thunderstorm Warning | LIX | Ascension, Assumption, East Baton Rouge, Iberville, Livingston, Saint James and 1 more | 43 min |
| Dec 28, 7:30 PM CST | Severe Thunderstorm Warning | LIX | Livingston, Saint Tammany, Tangipahoa, Washington | 45 min |
| Dec 28, 7:34 PM CST | Special Marine Warning | LIX | 116 min | |
| Dec 28, 7:53 PM CST | Tornado Warning | LIX | Washington | 17 min |
| Dec 28, 8:01 PM CST | Special Weather Statement | LIX | Ascension, Assumption, Saint James, Saint John the Baptist | 44 min |
| Dec 28, 8:10 PM CST | Special Weather Statement | LIX | Saint Tammany, Washington | 35 min |
| Dec 28, 8:34 PM CST | Tornado Warning | LIX | Saint Tammany | 29 min |
| Dec 28, 9:03 PM CST | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard, Saint Charles | 3 hr |
| Dec 28, 9:08 PM CST | Special Marine Warning | LIX | 67 min | |
| Dec 28, 11:52 PM CST | Special Marine Warning | LIX | 113 min | |
| Dec 29, 12:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 12:48 AM CST | Special Marine Warning | LIX | 57 min | |
| Dec 29, 1:09 AM CST | Special Marine Warning | LIX | 66 min | |
| Dec 29, 1:37 AM CST | Special Marine Warning | LIX | 53 min | |
| Dec 29, 2:12 AM CST | Special Marine Warning | LIX | 63 min | |
| Dec 29, 2:21 AM CST | Special Marine Warning | LIX | 54 min | |
| Dec 29, 3:15 AM CST | Dense Fog Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Livingston and 9 more | 4 hr |
| Dec 28, 9:48 PM CST | Special Weather Statement | LIX | Harrison | 57 min |
| Dec 28, 10:13 PM CST | Tornado Warning | LIX | Harrison, Jackson | 15 min |
| Dec 29, 12:42 AM CST | Special Weather Statement | LIX | Jackson | 33 min |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.